Breast Cancer India
2,239 members1,191 posts

Vomiting after first chemo

My mother had her frst chemo on 9th feb till afternoon.nurse adviced us to start taking emeset 8mg from next day for 2days .i.e.10&11. On 9th my mom vomited the snack and dinner like small vomits not fully. But next day morning she had around 3-4 yellow nausea vomits .. after taking emeset within 30mins she pukes like a small puke but for lunch it was fine she dint puke. But same day snack she puked and dinner time emeset she puked like small puked and dinner was fine.. and today again she puked morning after emeset..

my concern is she is vomiting like not like always that she vomits the medicine or food completly but its like its happening like alternate .. is it a serious issue of concern or is it normal doctor ?

16 Replies
oldestnewest

She is her + pr er negative .. had left mastectomy.. her regimen is 3cycle of fac +3 cycle of docetaxel with Herceptin or after all the cycle to continue with Herceptin.

Reply

This is is her first fac treatment

Reply

Don't give oily food and more spicy items to ur mom during chemo treatment , don't give snacks items also , Ask ur mom to take fresh fruits and boiled vegetables and veg soup

1 like
Reply

Its normal after chemo. She will be OK in next 3/4 days

Reply

Thank god i was wondering if we shud take her to hospital but its not always body rejecting .. its like on and off .. i am 20 years old and my mom is 46 .. im taking care of my mom as i accompanied her for the treatment.. i was so tensed and worried .. thanks alot kontak ☺️

Reply

If her vomits don’t stop, you must ask your doc once. One suggestion I can give is, during vomiting, most medicines also tend to get thrown out before absorption in the stomach. So if she takes Emeset 8 mg, and vomits in a while, most likely, the medicine did not get absorbed and did not get a chance to work. There are some ‘MD’ versions of these medicines available - MD - Mouth Dissolving. You can give her the 4 mg version of Emeset MD or any other brand of same medicine (Ondansetron) which comes in MD version. Give the 4 mg version, three times a day. She can keep it on tongue and it will dissolve. She should settle with that.

It is against rules to prescribe like this online, but since Ondansetron is an otherwise safe medicine, I have written the above for you. If vomiting doesn’t settle, please consult your doctor.

2 likes
Reply

Thanks alot doctor.. yesterday after breakfast she hadnt vomited ever since .. i think the vomiting has settled now .. only thing she is now having is thick saliva spit and fatigue(which is getting better). is it a matter of concern?

Reply

No, doesn’t look anything to worry about. She will settle down soon.

1 like
Reply

Today when she woke from sleep the affected hand got two mosquito bite exactly near the hands division (inner elbow) is it something to worry? Its one month post operation

Reply

Keep an eye on the bite area. This would not normally be a problem, but once we have a diagnosis we, and our caregivers, are hyper aware of everything. If the bites swell more than usual and continues to swell, the swelling is hard, and the skin is red and hot to the touch then she should check with her doctor.

I once, many, many years ago ended up with a cellulitis infection from a mosquito who I killed on my lower arm. I don't know who she bit before me, but my arm swelled from finger tips to elbow, as I didn't know about cellulitis infections and assumed that it was just some kind of allergic reaction. One way to monitor it, if the swelling concerns you, is to draw a circle around the edges of the swelling. If that area continues to swell a doctor should check it. If it resolves as most bites do things will be fine.

Your mother is very fortunate to have such a conscientious caregiver! Be sure that you take care of yourself as well! I think being a caregiver is often much harder than being the patient.

Pat

1 like
Reply

Thanks ms. I had immediately also checked with my moms assistant doctor even she said same as u it should be okay if it continues to swell and red then only it should be a concern. The bite looked red i was tensed and what not .. anyways i hope its the normal one .. to much to deal with mentally like every small thing worry us if it is okay or not.

You have been a great in your replies and it had helped me alot. Lots of love and Prayers for you .

1 like
Reply

Ondestron is what they gave my dog after surgery. It is a very common, and often used drug for nausea and vomiting. I'm glad that the vomiting seems to be under control. As Dr. Shah said, if it starts again or with the next treatment and the desolving version doesn't help talk to her doctor about changing the meds. One friend was blaming his chemo for his nausea and vomiting. It turned out that the chemo wasn't his issue. He didn't tolerate the anti nausea med. he was given - one that works well for most people. You might also ask the doctor about the timing of the medicine. She might need to take it earlier before eating. Staying ahead of nausea instead of waiting until it starts is important. It's hard to catch up once the symptoms start.

I know this must be very hard for you, being so young and suddenly being in the roll of caregiver for your mother. It's hard to see those we love dealing with the side effects of treatment. Come here any time with questions, or just to express your concerns or have a good rant! It helps to know that there are others who understand.

Pat

BC surgery in 2007 and don't really even think about it any more - no follow up problems.

2 likes
Reply

Thanks alot MS.. she is absolutely fine now except for the bad taste in mouth and lil bit of fatigue.

1 like
Reply

Thinking of you and your mother. I hope things are going a bit more smoothly for her!

Reply

Hi dear..so happy to know someone out there is thinking about us :) thankgod now everything is so smooth..tomorrow we have appointment with chemo doctor for next schedule.. she has it every 3 weeks .. so will get the next date tomorrow also has her blood test to see if the count is all fine :) ...i hope her entire 6cycle goes so smoothly .. we r actually from abroad so once the 6cycle is over we r thinking to do Herceptin in dubai .. my mom just recently became a new grandmother to my brothers kid .. she terribly misses him so do i .. hope all goes well..

2 likes
Reply

there is one supplementary drink available in market, Called "On & On 9E5". This drink helped my mother to reduce post chemo effect.

Please google for this product, you will get more info :-)

Reply

You may also like...